Alert archive / Kentucky / Flash Flood Warnings in 2009

Flash Flood Warning 68, NWS Jackson, KY

September 26, 20094 counties in Kentucky

NWS Jackson, KY issued this flash flood warning at Sep 26, 2009, 9:32 AM EDT for 4 counties in Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 26, 2009, 9:32 AM EDT (13:32 UTC)
Expired
Sep 26, 2009, 12:30 PM EDT
In force
3 hr
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Flood severity
None

Counties Breathitt County, KY, Clay County, KY, Jackson County, KY, Owsley County, KY

The radar

The Jackson,KY radar (KJKL), 35 km from the middle of the area, began a volume at 13:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 1.5 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2009-09-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 473 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2009-09-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
473 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
476 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KJKL 261332
FFWJKL
KYC025-051-109-189-261630-
/O.NEW.KJKL.FF.W.0068.090926T1332Z-090926T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
932 AM EDT SAT SEP 26 2009

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN BREATHITT COUNTY IN SOUTHEAST KENTUCKY...
  NORTH CENTRAL CLAY COUNTY IN SOUTHEAST KENTUCKY...
  EAST CENTRAL JACKSON COUNTY IN SOUTHEAST KENTUCKY...
  OWSLEY COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 1230 PM EDT

* AT 926 AM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED WATER 
INSIDE A HOUSE IN LEROSE IN OWSLEY COUNTY. HEAVY RAINFALL FROM
SHOWERS AND THUNDERSTORMS WILL CONTINUE...ADDING TO THE ALREADY HIGH 
RAINFALL TOTALS. ADDITIONAL RAINFALL AMOUNTS OF AROUND AN INCH ARE 
POSSIBLE IN THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AREAS IN   
THE VICINITY OF BOONEVILLE...NEW ZION... LEROSE... CANOE... 
CHENOWEE...CHESTNUT   GAP...COPEBRANCH AND COWCREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3748 8394 3751 8358 3762 8348 3740 8337
      3738 8350 3719 8379

$$

SCHOETTMER
2 follow-up statements
000 
WGUS73 KJKL 261513
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1113 AM EDT SAT SEP 26 2009

KYC025-051-109-189-261630-
/O.CON.KJKL.FF.W.0068.000000T0000Z-090926T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BREATHITT KY-JACKSON KY-OWSLEY KY-CLAY KY-
1113 AM EDT SAT SEP 26 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 PM EDT FOR
NORTH CENTRAL CLAY...OWSLEY...EAST CENTRAL JACKSON AND SOUTHWESTERN
BREATHITT COUNTIES...

AT 1103 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT BETWEEN 2 AND 3 INCHES OF RAIN HAD FALLEN OVER PORTIONS OF THE 
AREA. REPORTS FROM SEVERAL RAIN GAGES AND COOPERATIVE OBSERVERS HAVE 
CONFIRMED THIS. WHILE THERE HAS BEEN A LULL IN SHOWER AND 
THUNDERSTORM ACTIVITY...ADDITIONAL RAIN WILL MOVE BACK INTO THE AREA 
OVER THE NEXT HOUR. EXCESSIVE RUNOFF FROM RECENT HEAVY RAINFALL IN 
COMBINATION WITH ANY ADDITIONAL RAIN WILL CONTINUE THE THREAT OF 
FLASH FLOODING ACROSS PORTIONS OF THE AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3748 8394 3751 8358 3762 8348 3740 8337
      3738 8349 3719 8379

$$

RAY
000 
WGUS73 KJKL 261629
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1229 PM EDT SAT SEP 26 2009

KYC025-051-109-189-261637-
/O.EXP.KJKL.FF.W.0068.000000T0000Z-090926T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BREATHITT KY-JACKSON KY-OWSLEY KY-CLAY KY-
1229 PM EDT SAT SEP 26 2009

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1230 PM EDT FOR NORTH
CENTRAL CLAY...OWSLEY...EAST CENTRAL JACKSON AND SOUTHWESTERN 
BREATHITT COUNTIES...

THERE HAVE BEEN NO FURTHER REPORTS OF FLOODING PROBLEMS ACROSS THE 
AREA. THEREFORE THE FLASH FLOOD WARNING IS BEING ALLOWED TO EXPIRE. 

TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3748 8394 3751 8358 3762 8348 3740 8337
      3738 8349 3719 8379

$$

RAY

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Sep 26, 7:40 AM EDT, 1 hour 52 minutes earlier.

Area forecast discussion, Sep 26, 7:40 AM EDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
740 AM EDT SAT SEP 26 2009

.SHORT TERM

PARAMETERS ARE STARTING TO COME IN LINE...ALONG WITH RADAR RETURNS
THAT A BAND OF MODERATE TO HEAVY SHOWERS IS SETTING UP ALONG OUR
WESTERN CWA BORDER...ORIENTED SOUTHWEST TO NORTHEAST. CURRENT
NATIONAL RADAR LOOP SHOWS SHOWERS AND STORMS DEVELOPING FROM NORTHERN
MISSISSIPPI STRETCHING NORTHEASTWARD TO SOUTH CENTRAL KENTUCKY. THESE
SHOWERS LINE UP WITH H5 WAVE JUST TO THE WEST...ALONG WITH DIVERGENCE
ASSOCIATED WITH THE RIGHT REAR QUADRANT OF AN H3 JET. H85 LLJ HAS YET
TO REALLY RAMP UP AND IS NOT FORECAST TO DO SO UNTIL JUST BEFORE
DAWN. 00Z MODELS AGREE ON A MORE SOUTHEASTERLY PLACEMENT OF THIS JET
WHICH LINES UP WITH HPC/S HEAVIEST PRECIPITATION AXIS. WILL BE
ANXIOUS TO SEE IF THIS JET ENDS UP DEVELOPING A LITTLE FURTHER
NORTHWEST. THE LATEST RUN OF THE RUC HAS SHIFTED THIS PRECIPITATION
BAND NORTHWEST...ADDING CONFIDENCE THAT THIS IS WHERE THE INITIAL
BAND OF PRECIP WILL SET UP. OVERALL...EXPECT SHOWERS AND
THUNDERSTORMS TO GRADUALLY RAMP UP FROM SOUTHWEST TO NORTHEAST ALONG
OUR WESTERN CWA BORDER BEFORE DAWN AND CONTINUE FOR MUCH OF THE DAY
WITH THE OVERALL AXIS GRADUALLY SHIFTING EAST THROUGH THE DAY.

THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS...

/TONIGHT THROUGH SUNDAY/

ACTIVE SHORT TERM PERIOD IN STORE AS SURFACE FRONTAL BOUNDARY
COMBINES WITH MID AND UPPER LEVEL DYNAMIC SUPPORT TO CREATE A HEAVY
RAINFALL THREAT. CURRENT SURFACE OBS SHOW TD/S IN THE UPPER 60S TO
AROUND 70...ALONG WITH SOUNDINGS SHOWING A VERY MOIST COLUMN AND
PWATS UPWARDS OF 1.75 INCHES THROUGH THE ATMOSPHERE. SOME HEAVY
RAINERS ARE CURRENTLY ONGOING WITH RAINFALL RATES IN THE ONE TO TWO
INCH PER HOUR RANGE. LUCKILY...THESE INTENSE SHOWERS ARE PROGRESSIVE
IN NATURE AND NOT CAUSING MUCH IN THE WAY OF HYDRO PROBLEMS. THE
HIGHEST REFLECTIVITIES FROM THESE SHOWERS ARE BELOW THE FREEZING
LEVEL INDICATING WARM RAIN PROCESSES/COLLISION COALESCENCE. THESE
PROCESSES COMBINED WITH THE VERY MOIST COLUMN IS MAKING THEM QUITE
EFFICIENT.

MODELS CONTINUE TO INITIALIZE PRECIPITATION POORLY WITH EACH
RUN...HOWEVER THERE SEEMS TO BE CONSENSUS THAT EAST KENTUCKY WILL BE
IN LINE FOR THE HEAVIEST BAND OF PRECIPITATION...EXPECTED TO BEGIN IN
JUST A FEW HOURS. THE DIFFERENCES LIE IN HOW MUCH WILL EXACTLY FALL
IN THE GENERAL 12Z TO 18Z TIME FRAME...WHICH IS WHEN THE BULK OF THE
PRECIP IS EXPECTED TO FALL. GFS CONTINUES TO SUGGEST ANYWHERE FROM 2
TO 4 INCHES AND BE ON THE HIGH SIDE OF MODEL GUIDANCE...WITH MORE
CONSERVATIVE ESTIMATES FROM THE NAM/CMC/ECMWF/SREF. GFS SEEMS TO BE A
LITTLE OVERDONE WITH UPPER LEVEL DIVERGENCE FROM THE RIGHT REAR
QUADRANT OF AN H3 JET EXITING TO THE NORTHEAST AND WITH THE OVERALL
LACK OF INSTABILITY FEEL THE HIGHER END OF THE 2 TO 4 RANGE IN NOT
VERY REASONABLE. FORECAST SOUNDINGS KEEP THE THERMAL PROFILE PRETTY
MOIST ADIABATIC AND ONLY HAVE SCATTERED THUNDER EXPECTED. FEEL THAT
IT WOULD TAKE SEVERAL THUNDERSTORMS TRAINING OVER THE SAME SPOT TO
PRODUCE A 4 INCH RAINFALL TOTAL IN 6 HOURS. WILL KEEP THE ONGOING
FORECAST PRETTY MUCH THE SAME WITH 1 TO 2 INCHES OF RAINFALL EXPECTED
WIDESPREAD AND MORE ISOLATED AMOUNTS ABOVE 2 INCHES POSSIBLE. WITH 6
HOUR FFG VALUES IN THE 1 TO 2 INCH RANGE...FEEL THAT THE FLASH FLOOD
WATCH IS STILL WARRANTED AND WILL BE IN PRETTY GOOD SHAPE. HPC HAS
PLACED THE MAJORITY OF EAST KENTUCKY IN EITHER A DAY 1 HIGH OR
MODERATE RISK FOR EXCESSIVE RAINFALL. THIS IS BROKEN DOWN AS A 15%
CHANCE OF GREATER THAN 5 INCHES OF RAINFALL FOR HIGH RISK AND A
MODERATE RISK BEING A 10-15% CHANCE OF GREATER THAN 5 INCHES. THE
FLASH FLOOD WATCH GOES INTO EFFECT FROM 6 AM THIS MORNING THROUGH 10
PM TONIGHT.

EXPECT THINGS BEGIN TO TAPER OFF AROUND MID AFTERNOON FROM WEST TO
EAST AS H5 TROUGH AXIS APPROACHES AND SWINGS THE FRONTAL BOUNDARY
THROUGH AS A COLD FRONT. SOME REDEVELOPMENT IS INDICATED BY MODELS SO
WILL LEAVE CHANCE POPS IN ON SATURDAY NIGHT. HAVE THINGS PRETTY WELL
DRY BY SUNDAY...WITH ONLY SOME LINGERING PRECIPITATION IN THE FAR
EAST.

AS FAR AS TEMPERATURES ARE CONCERNED...DO NOT EXPECT ANY REAL DIURNAL
TREND TODAY AS TEMPS SHOULD NOT BUDGE MORE THAN A FEW DEGREES WITH
THE RISE OF THE SUN. NEVERTHELESS...WENT ON THE HIGH SIDE OF GUIDANCE
AS TEMPS ARE ALREADY EQUAL TO THE LOW SIDE OF GUIDANCE. TEMPERATURES
RECOVER A LITTLE ON SUNDAY BACK TO THE MID 70S...BEFORE THE FIRST
FALL LIKE AIRMASS ARRIVES EARLY NEXT WEEK.

.LONG TERM.../SUNDAY NIGHT THROUGH SATURDAY/

THE RECENT MODEL TRENDS CONTINUE TO SUPPORT THE PREVIOUS FORECAST.
THE MAIN FORECAST QUESTION DEAL WITH POPS WITH A COLD FRONT WITH
SHALLOW MOISTURE TO WORK WITH EARLY IN THE PERIOD...HOW STRONG WIND
GUSTS WILL BE MON AFTERNOON BEHIND THE FRONT AND THEN HOW COLD DOES
IT GET FOR MON NIGHT AND TUE NIGHT MIN T.

BOTH THE 0Z NAM AND 0Z GFS HAS MOISTURE GENERALLY CONFINED BELOW 700
MB WITH THE MON MORNING COLD FRONT. BOTH HOWEVER...HAVE SOME BRIEF
DECENT LIFT COINCIDING WITH NARROW BAND OF MOISTURE ALONG AND JUST
AHEAD OF THE COLD FRONT. ATTM...PLAN TO KEEP THE SLIGHT CHANCE
POPS...THOUGH WILL DRY OUT THE EASTERN COUNTIES SLIGHTLY QUICKER THAN
THE PREVIOUS FORECAST. BOTH THE NAM AND GFS ALSO INDICATE SOME LOWER
LEVEL MOISTURE LINGERING BEHIND THE BOUNDARY...WITH MOST OF THE
MOISTURE CONFINED NEAR 850 MB. SOME STRATOCU OR AC COULD LINGER WITH
THE CYCLONIC FLOW OVER THE GREAT LAKES TOWARD THE REGION BEHIND THIS
SYSTEM ON MON NIGHT AND POSSIBLY INTO TUE OR TUE NIGHT. HOWEVER...MOST
OF THE CLOUD COVER SHOULD LARGELY BE DIURNALLY DRIVEN DUE TO
INSTABILITY. WINDS ALOFT WILL BE NEAR OR ABOVE 30 KT BEHIND THE FRONT
ON MON AND WE SHOULD MIX AT LEAST AS HIGH AS 800 MB. AS DRY AS THE
DEWPOINTS APPEAR THAT THEY WILL BE BEHIND THIS BOUNDARY...GENERALLY
LOWER TO MID 40S...AND IF SKIES CLEAR SOME OF THE COLDER VALLY
LOCATIONS COULD BE AS COLD AS 40 OR SO ON MON NIGHT OR TUE NIGHT.
THE 0Z MEX HAS TRENDED COLDER. OPTED TO LOWER SOME OF THE VALLEYS A
DEGREE OR TWO FOR MON NIGHT...WHILE LEAVING TUE NIGHT AS IS.
ALSO...WIND GUSTS COULD APPROACH LAKE WIND ADVISORY CRITERIA FOR A
TIME ON MON AFTERNOON.

THE PREVIOUS EXTENDED FORECAST DISCUSSION FOLLOWS:

MODELS ARE IN GOOD AGREEMENT UNTIL THE END OF THE PERIOD. UPPER
LEVEL LOW PRESSURE OVER THE NORTHERN TIER...MINNESOTA PIVOTS DOWN
INTO THE GREAT LAKES REGION. IN RESPONSE...CORRESPONDING SFC FRONTAL
BOUNDARY SWEEPS ACROSS THE REGION MONDAY MORNING. MODELS INDICATE A
LIMITED AMOUNT OF MOISTURE WITH THIS FAST MOVING BOUNDARY. BUT WITH
SUCH A POTENT SYSTEM...GOOD BOUNDARY LAYER DYNAMICS...COULD NOT RULE
OUT SOME ISOLD TO SCT SHOWERS ALONG THE FRONT ITSELF. THEREFORE...
REINTRODUCED A SLIGHT POP INTO THE FORECAST BY DAWN MONDAY. A MUCH
COOLER...DRIER AIR MASS FILLS INTO EASTERN KENTUCKY BEHIND THE
DEPARTING COLD FRONT FOR A TRUE TASTE OF SOME FALL LIKE WEATHER. THE
REMAINDER OF THE EXTENDED FORECAST REMAINS DRY WITH A VERY GRADUAL
MODERATION IN TEMPS. WITH THE OPERATIONAL GFS SO MUCH FASTER WITH
THE SYNOPTIC PATTERN...AND A SECOND FRONTAL SYSTEM AT THE END OF THE
PERIOD AS COMPARED TO THE ECMWF AND ENSEMBLE MEAN...DECIDED TO SLOW
THE REBOUND OF TEMPERATURES THROUGH THE WEEK VERSUS MOS GUIDANCE.

&&

.AVIATION.../12Z TO 12Z/...UPDATED

THE MUCH ADVERTISED RAINFALL HAS ARRIVED AS A WAVE OF LOW PRESSURE
RIDES ALONG A FRONTAL BOUNDARY DRAPED OVER EAST KENTUCKY. THESE
SURFACE FEATURES...COMBINED WITH STRONG MID AND UPPER LEVEL FLOW HAS
ARE COMBINING TO PRODUCE HEAVY RAINFALL OVER THE AREA. EXPECT LIGHT
TO MODERATE RAIN OVER THE TAF SITES FOR MUCH OF THE DAY...WITH
EMBEDDED POCKETS OF HEAVY RAINFALL AND THUNDERSTORMS. EXPECT
CONDITIONS TO REMAIN MVFR IN THE LIGHT AN MODERATE RAIN...DROPPING TO
IFR AND WORSE IN ANY HEAVY SHOWER OR THUNDERSTORM. THE FRONTAL
BOUNDARY PUSHES THROUGH EAST KENTUCKY BY THIS EVENING WITH SHOWERS
AND THUNDERSTORMS TAPERING FROM WEST TO EAST BY THE MIDDLE OF THE
AFTERNOON. AS WET AS THE GROUND IS...ANY CLEARING OVERNIGHT COULD
PROVIDE FOR OPTIMAL FOG CONDITIONS. WILL HAVE TO SEE HOW TODAY PLAYS
OUT BEFORE WE HIT FOG TOO HARD IN THE FORECAST.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS EVENING FOR KYZ044-050>052-
058>060-068-069-079-080-083>088-104-106>120.

&&

SHORT TERM...SCHOETTMER
LONG TERM....RAY/JP
AVIATION...SCHOETTMER
Hazardous weather outlook, Sep 26, 4:22 AM EDT, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
422 AM EDT SAT SEP 26 2009

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-271130-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
422 AM EDT SAT SEP 26 2009

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS AND HEAVY RAINFALL ARE EXPECTED. THIS WILL POSE A RISK
OF FLASH FLOODING ON SMALL STREAMS AND AREAS THAT HAVE ALREADY
RECEIVED HEAVY RAINFALL IN THE LAST COUPLE OF DAYS. RIVERS ARE ALSO
EXPECTED TO SHOW SIGNIFICANT RISES...BUT SHOULD STAY BELOW FLOOD
STAGE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

ON SUNDAY...RIVERS ARE EXPECTED TO RUN HIGH FROM RECENT RAINFALL...
HOWEVER ARE EXPECTED TO STAY BELOW FLOOD STAGE.

GUSTY WINDS UP TO 30 MILES PER HOUR WILL BE POSSIBLE ON MONDAY WITH A
COLD FRONTAL PASSAGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY OCCURRENCE OF RAINFALL GREATER
THAN AN INCH IN AN HOUR OR FLASH FLOODING TODAY AND TONIGHT.

SCHOETTMER

In the hours before

Special weather statement, Sep 26, 8:36 AM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
836 AM EDT SAT SEP 26 2009

KYZ069-086-108-109-111>117-261315-
MAGOFFIN-WOLFE-LEE-BREATHITT-JACKSON-OWSLEY-KNOTT-PERRY-CLAY-LESLIE-
KNOX-
836 AM EDT SAT SEP 26 2009

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 915
AM EDT SATURDAY MORNING...

   EXTREME WEST CENTRAL MAGOFFIN...
   SOUTHERN WOLFE...
   SOUTHERN LEE...
   BREATHITT...
   EAST CENTRAL JACKSON...
   OWSLEY...
   NORTHWESTERN KNOTT...
   PERRY...
   EASTERN CLAY...
   NORTHERN LESLIE AND
   NORTH CENTRAL KNOX.

AT 836 AM EDT...A STRONG THUNDERSTORM WAS LOCATED ALONG A LINE
EXTENDING FROM WILD DOG TO SEBASTIAN TO ENLINE TO LINCOLN...OR ALONG
A LINE EXTENDING FROM 8 MILES WEST OF BOONEVILLE TO 9 MILES SOUTH OF
BOONEVILLE TO 11 MILES EAST OF MANCHESTER TO 9 MILES SOUTH OF
MANCHESTER...MOVING NORTHEAST AT 40 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...LOWER BUFFALO
AROUND 845 AM EDT...ENOCH AROUND 850 AM EDT...TALLEGA AROUND 855 AM
EDT...WIDECREEK AROUND 900 AM EDT AND WAR CREEK AROUND 905 AM EDT.

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN
ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

JP
Special weather statement, Sep 26, 9:07 AM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
907 AM EDT SAT SEP 26 2009

KYZ058-059-069-111-261345-
POWELL-ESTILL-LEE-JACKSON-
907 AM EDT SAT SEP 26 2009

...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 945 AM EDT SATURDAY MORNING...

   SOUTHWESTERN POWELL...
   ESTILL...
   WESTERN LEE AND
   NORTH CENTRAL JACKSON.

AT 907 AM EDT...SHOWERS AND STRONG THUNDERSTORMS WERE LOCATED ALONG A
LINE EXTENDING FROM HARRIS FERRY TO KNOB LICK...OR ALONG A LINE
EXTENDING FROM 10 MILES NORTHEAST OF RICHMOND TO 9 MILES EAST OF
RICHMOND TO 9 MILES SOUTHEAST OF RICHMOND...MOVING EAST AT 25 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...WINSTON AROUND
915 AM EDT...IRON MOUND AROUND 920 AM EDT...WITT AROUND 925 AM EDT...
KIMBRELL AROUND 930 AM EDT AND HARDWICK AROUND 935 AM EDT.

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO AN INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH AND FREQUENT
LIGHTNING.

SCHOETTMER
Special weather statement, Sep 26, 9:12 AM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
912 AM EDT SAT SEP 26 2009

KYZ113-115-117-118-261400-
KNOTT-PERRY-LESLIE-LETCHER-
912 AM EDT SAT SEP 26 2009

...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 1000 AM EDT SATURDAY MORNING...

   WESTERN KNOTT...
   PERRY...
   NORTHERN LESLIE AND
   WEST CENTRAL LETCHER.

AT 912 AM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BUCKHORN LAKE S.P. TO THOUSANDSTICKS TO HOSEA...OR
ALONG A LINE EXTENDING FROM 9 MILES NORTH OF HYDEN TO HYDEN TO 6
MILES SOUTHWEST OF HYDEN...MOVING EAST AT 25 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...KRYPTON AROUND
920 AM EDT...LAMONT AROUND 925 AM EDT...SMILAX AROUND 930 AM EDT...
DICE AROUND 935 AM EDT AND DIABLOCK AROUND 940 AM EDT.

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN
ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 35 TO 45 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

RAY
Local storm report, Sep 26, 9:14 AM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
914 AM EDT SAT SEP 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 AM     FLASH FLOOD      CORBIN                  36.94N 84.11W
09/26/2009                   WHITLEY            KY   LAW ENFORCEMENT

            THE CITY IS IN THE PROCESS OF CLOSING PARTS OF SOUTH MAIN
            STREET...MASTER STREET...5TH STREET AND BAYTON CREEK ROAD
            DUE TO FLOOD WATERS.

&&

JP
Local storm report, Sep 26, 9:20 AM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
920 AM EDT SAT SEP 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0919 AM     HEAVY RAIN       BOONEVILLE              37.48N 83.68W
09/26/2009  M2.00 INCH       OWSLEY             KY   CO-OP OBSERVER

            2 INCHES OF RAINFALL SINCE 7 AM EDT.

&&

DSTAMPER
Local storm report, Sep 26, 9:24 AM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
924 AM EDT SAT SEP 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0924 AM     FLASH FLOOD      LEROSE                  37.48N 83.62W
09/26/2009                   OWSLEY             KY   FIRE DEPT/RESCUE

            FIRE DEPARTMENT HAS RESPONDED TO A REPORT OF WATER IN A
            HOUSE AT LEROSE.

&&

DSTAMPER

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 25, 8:36 PM EDTFlash Flood WarningJKLRockcastle99 min
Sep 25, 8:43 PM EDTAreal Flood AdvisoryJKLLeslie2 hr
Sep 25, 10:12 PM EDTAreal Flood WarningJKLRockcastle10 hr
Sep 26, 5:41 AM EDTAreal Flood AdvisoryJKLJackson, Laurel, Pulaski, Rockcastle, Wayne6 hr
Sep 26, 6:06 AM EDTFlash Flood WarningJKLPulaski, Wayne6 hr
Sep 26, 7:49 AM EDTAreal Flood AdvisoryJKLBath, Fleming, Rowan4 hr
Sep 26, 7:56 AM EDTAreal Flood AdvisoryJKLClay, Knox, Laurel, McCreary, Pulaski, Wayne and 1 more3 hr
Sep 26, 8:01 AM EDTFlash Flood WarningJKLClay, Jackson, Laurel, Pulaski, Rockcastle, Wayne4 hr
Sep 26, 8:20 AM EDTFlash Flood WarningJKLKnox, Laurel, Whitley4 hr
Sep 26, 8:40 AM EDTAreal Flood AdvisoryJKLBreathitt, Clay, Lee, Leslie, Owsley, Perry and 1 more2 hr
Sep 26, 9:29 AM EDTAreal Flood AdvisoryJKLBell, Harlan2 hr
Sep 26, 9:50 AM EDTAreal Flood AdvisoryJKLBreathitt, Floyd, Johnson, Knott, Magoffin, Martin and 3 more3 hr
Sep 26, 10:57 AM EDTAreal Flood AdvisoryJKLElliott, Morgan, Rowan2 hr
Sep 26, 11:43 AM EDTAreal Flood AdvisoryJKLBell, Knox, Laurel, McCreary, Pulaski, Rockcastle and 2 more4 hr
Sep 26, 11:57 AM EDTAreal Flood WarningJKLRockcastle3 hr
Sep 26, 2:00 PM EDTAreal Flood AdvisoryJKLBell, Floyd, Harlan, Knott, Leslie, Letcher and 2 more3 hr
Sep 26, 3:41 PM EDTAreal Flood AdvisoryJKLBreathitt, Floyd, Knott, Leslie, Magoffin, Perry2 hr
Sep 26, 4:35 PM EDTAreal Flood AdvisoryJKLBath, Fleming, Menifee, Montgomery, Powell, Rowan113 min

Nearby

Flash Flood Warnings in Kentucky, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.